Text Size: A A A
SpineUniverse Community Advice
Get help and share your story with others who know what you're going through.
Please register or log in to join the discussions!
Posted in: Neck pain, and Pain management.

Possible nerve damage after cortisone shot in neck?

From: mel1968 - on 07/30/2011 10:12am

I recieved my first cortisone shot yesterday in my neck. I have spurs & buldging in my cspine. I also have DDD. This has just been diagnosed in the last month. As soon as received the shot, I was having a funny feeling in my left palm of my hand, like little needles poking me, than it started to do the same thing in my right hand. I mentioned this to the nurse and she just said the doc has left and to call in 24hrs. (It was Friday afternoon and seemed like she was just ready to get outta there. The pain got so severe on my way home that we stopped to get something to eat, (after not having anything in my stomach), I could not eat. It felt like nails being driven into my palms, mainly on the right hand and into my wrist, and it would ease up (but not complelly go away), and then peak again.
I found that taking pamprin(only non-asprin pain reliever I have), Helped alot, I could sleep! But once that med wore off It started in again, woke me straight up in the middle of the night.....
Im so worried, could this be permanant nerve damage?

Do you find this discussion helpful?
0

2 Responses

Like/Dislike
1
on 07/30/2011 11:46am

Hi hon,

Sorry to hear about your epi. I've had lots of the shots done and only once had a bad reaction with increased pain, tingling, etc. I'm certainly no doc, but I was told that some of the causes of a bad reaction could be that the area is already so inflamed and when they add the liquid volume of the steroid, it increases the pressure on the nerves - temporarily - until the liquid gets fully absorbed. Other people have experienced headaches from punctured cord sheaths, etc.

Certainly, I'd call the doc as soon as possible - or see if he has an on-call doc that takes care of his patients after hours. Maybe they can call in a prescription for some pain meds.

There is a thread just below this one about increased pain after steroid injections...maybe find some info there too.

I wish you luck and keep us posted!

Like/Dislike
0
on 07/30/2011 9:04pm

Thank you so much! I called my doc and he said to keep takin what Im takin for the pain, and if it gets worse to go to ER, but he wants an update on Monday. Hes seemed to think that its really not that uncommon. I looked up more info and it is the Ulnar nerve in my hand that all the pain is coming from... (Of course it stems down from my c-spine).. But hopefully it is temporary, and not a permanant issue... It crazy though... My neck does feel better :) Always one thing or another Huh?

Cancel
Delete